Alert archive / Connecticut / Heat Advisories in 2007

Heat Advisory 2, NWS Boston/Norton, MA

July 10, 2007Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this heat advisory at Jul 10, 2007, 5:01 AM EDT for Capitol Planning Region, Connecticut. It took effect at Jul 10, 2007, 1:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2007, 5:01 AM EDT (09:01 UTC)
In effect from
Jul 10, 2007, 1:00 PM EDT
Expired
Jul 10, 2007, 6:00 PM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1968 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 100901
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
501 AM EDT TUE JUL 10 2007


CTZ002-101715-
/O.NEW.KBOX.HT.Y.0002.070710T1700Z-070710T2000Z/
HARTFORD CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS
501 AM EDT TUE JUL 10 2007

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAT ADVISORY
FOR HARTFORD COUNTY CONNECTICUT ...WHICH IS IN EFFECT FROM 1 PM TO 4
PM EDT THIS AFTERNOON.

TODAY SHOULD SEE THE HOTTEST TEMPERATURES OF THIS HEAT WAVE IN
THE HARTFORD AREA. IT WILL FEEL LIKE 100 FOR AN HOUR OR 2 EARLY THIS
AFTERNOON. WHILE THIS WONT BE RECORD BREAKING...THE HEAT WILL BE MORE
NOTICEABLE THAN YESTERDAY.

A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO
COMBINE WITH HOT TEMPERATURES RESULTING IN HEAT INDICES OF
100 DEGREES OR GREATER. AVOID PROLONGED WORK IN THE SUN OR IN
POORLY VENTILATED AREAS.  ALSO...DRINK PLENTY OF WATER AND TRY TO
STAY IN AN AIR CONDITIONED ENVIRONMENT.

$$


DRAG
1 follow-up statement
000 
WWUS71 KBOX 101936
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT TUE JUL 10 2007

CTZ002-102200-
/O.EXT.KBOX.HT.Y.0002.000000T0000Z-070710T2200Z/
HARTFORD CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS
336 PM EDT TUE JUL 10 2007

...HEAT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE HEAT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON.

HEAT INDICES WILL CONTINUE TO HOVER BETWEEN 100 AND 102 DEGREES UNTIL
AROUND 6 PM.

A HEAT ADVISORY IS ISSUED WHEN HIGH HUMIDITIES ARE EXPECTED TO
COMBINE WITH HOT TEMPERATURES RESULTING IN HEAT INDICES OF
100 DEGREES OR GREATER. AVOID PROLONGED WORK IN THE SUN OR IN
POORLY VENTILATED AREAS.  ALSO...DRINK PLENTY OF WATER AND TRY TO
STAY IN AN AIR CONDITIONED ENVIRONMENT.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this heat advisory went out at Jul 10, 4:23 AM EDT, 38 minutes earlier.

Area forecast discussion, Jul 10, 4:23 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EDT TUE JUL 10 2007

.SYNOPSIS...
A MEANDERING FRONTAL BOUNDARY ACROSS SOUTHERN NEW ENGLAND WILL MOVE NORTH
TUESDAY. SUMMER-LIKE HEAT AND HUMIDITY WILL BE WITH US THROUGH MIDWEEK.
A SERIES OF FRONTAL PASSAGES AFTER THURSDAY SHOULD BRING UNSETTLED
WEATHER.

&&

.NEAR TERM /UNTIL NOON TODAY/...
A QUIET CAPE LOADING MORNING ENVISIONED WITH WHEREVER THE QUASI-STNRY
BOUNDARY IS AT NOON BEING ONE OF THE MECHANISMS TO POTENTIALLY UNLEASH
BIG CAPE DRIVEN TSTMS. PATCHY DENSE FOG ALONG THE COAST AND A FEW
INTERIOR VALLEYS.

TEMPS AT 4AM TODAY 84-85F IN METRO AREA OF DCA AND NYC PLUS MWN WB OF
54F TELLS THE STORY OF GREATER HEAT TODAY HERE IN SNE /93-96F PARTS CT
RVR VALLEY/ THAN YDY WHEN THE PRIOR EVENINGS BACKDOOR COOL FRONT
SPARED MUCH OF SNE WITH FROM A 3 DAY HEAT DAY WAVE. SFC TDS
RELATIVELY LOW NYC AREA WHEN COMPARED TO THE POTENTIAL TEMP IN DCA-
PHL AREA WITH THAT POOLING ADVECTING NNEWD NEXT 36 HRS.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM WEDNESDAY/...
HEAT ADVY PROBABLE FOR HFD COUNTY THIS AFTN AS THAT COUNTY AND A PTN
OF THE SPRINGFIELD AREA GOES INTO A 3RD DAY OF WHAT PROBABLY WILL BE
A 4 DAY HEAT WAVE...TODAY THE RELATIVE WORST BUT NOT RECORD BREAKING.

HOWEVER..HEAT COMBINED WITH DRY AIR IN MID LVLS AND ANY
BOUNDARIES...OR UPSLOPE/LEFTOVER BOUNDARY FORCING IN NRN-WRN MASS AND
S NH SHOULD ALLOW FOR ISOLD OR SCT SVR TSTMS BTWN 2 PM AND 6 PM.
PRIME THREAT REGION APPEARS TO BE CHESHIRE/FRANKLIN COUNTY BUT THAT
COULD CHANGE PER DAYTIME REASSESSMENT. PLS SEE SPC OUTLOOK AND THEIR
UPDATES AS WELL. MOST LIKELY TIMING OF ACTIVITY SHOULD BE 2PM-
6PM...BUT WITH SUCH A HOT START...WE MAY SEE A STORM DEVELOP DURING
MIDDAY.

BOS COASTAL AREA NWD TO MERRIMAC RIVER MAY BE 7F COLDER THAN FCST NOW
OR 5F WARMER DEPENDING ON WIND DIRECTION. YDY THE NAM WAS BY FAR THE
BETTER MODEL FOR COASTAL NE MASS AND WELL IN ADVANCE TOO. ONCE AN
ONSHORE BREEZE GETS GOING...THE SHOULD STRENGTHEN DURING THE AFTN AS SST
INLAND TEMPS GROW LARGER INFLUENCING THE STRENGTH OF THE SEA BREEZE.
4AM DATA SUGGESTS THINKING COLDER THAN CURRENTLY FCST FOR BOS TO CAPE
ANN.

TONIGHT...ANY CONVECTION SHOULD DIMINISH RAPIDLY AFTER SUNSET.

WEDNESDAY...AGAIN PLS SEE SPC OUTLOOK. APPROACHING FRONT ROLLS INTO
FAIRLY HIGH PW BUT LESS CAPE. MUGGY

BOTH THIS AFTN AND WED AFTN COULD SEE ISOLATED POOR DRAINAGE FLOODING
FROM SLOWER MOVING STORMS IN S NH OR THE CT RVR VALLEY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WARM SECTOR IS FIRMLY IN PLACE ON WEDNESDAY WITH 18-20C AT 850 MB.
SOUTHERLY FLOW WILL TEMPER THE AIR SHORT OF FULL SUN POTENTIAL MOST
LOCATIONS...ALTHOUGH HARTFORD-SPRINGFIELD MAY NOT MODERATE THAT
MUCH...SO WE FORECAST A RANGE FROM MID 80S TO AROUND 90...EXCEPT
90-95 IN THE CONNECTICUT VALLEY. PLENTY OF HUMIDITY WITH DEW POINTS IN
THE UPPER 60S AND LOW 70S AND PRECIPITABLE WATER VALUES 1.5 TO 2.0.
CAPE WILL BE 1500-2000 J.  WIND FIELD ARE MARGINAL. WITH A COLD FRONT
MOVING INTO NY AND A PRE-FRONTAL TROF INTO EASTERN
NY...AFTERNOON/EVENING CONVECTION SEEMS LIKELY ESPECIALLY NORTH AND
WEST OF BOSTON. THIS WOULD CARRY THROUGH WITH THE FRONTAL PASSAGE
WEDNESDAY NIGHT.

THE COLD FRONT MOVES OFFSHORE THURSDAY MORNING. THERE MAY BE
LINGERING PRECIPITATION IN RI AND EASTERN MASS ESPECIALLY ON THE
CAPE/ISLANDS. BUT THE TREND WILL BE FOR DRYING DURING THE DAY.

AT THIS POINT ANOTHER SHORTWAVE DIGS INTO THE NORTHEAST AND
RE-ESTABLISHES AN UPPER TROF OVER THE NORTHEAST USA. THIS MEANS A
TREND TO LESS HEAT HERE IN THE EAST WHILE THE WESTERN USA BAKES.
SHORTWAVES MOVING AROUND THE TROF WILL BRING A SECOND SURGE OF MORE
SEASONABLE AIR. THEY WILL ALSO INDUCE A WAVE ON THE OFFSHORE FRONT
SATURDAY AND SATURDAY NIGHT BRINGING A CHANCE OF SHOWERS INTO SUNDAY.
HIGH PRESSURE THEN BUILDS BACK OVER US ON MONDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
AREAS OF IFR/LIFR ST/FOG ALONG THE COAST THIS MORNING SHOULD MORPH
INTO WDSPRD HAZE MIDDAY BUT WITH ONSHORE WIND DIRECTION...ST/FOG
COULD REAPPAER BOS HYA/ACK EVEN AS IT BRIEFLY EVAPORATES LATER THIS
MORNING.

TSTMS MAY BECOME A SIGNIFICANT AIR TRANSPORT PBLM THIS AFTN AND
POSSIBLY AGAIN WED AFTN FROM ORH COUNTY BOTH WEST AND NORTH BUT NO
GUARANTEE.

OUTLOOK THURSDAY THROUGH SATURDAY...

&&

.MARINE...
NO SCA THRU WED THO FOG MAY BE A NAV PBLM AT TIMES IN THE CW.

CUT WNA GUIDANCE BY 25 PCT THRU WED.

OUTLOOK THURSDAY THROUGH SATURDAY...BELOW SMALL CRAFT CRITERIA.
WAVEWATCH VALUES FOR SEAS LOOK REASONABLE...BUILDING BRIEFLY TO 5 OR
6 FEET WEDNESDAY NIGHT AHEAD OF THE FRONT BUT THEN SUBSIDING THURSDAY
AS THE FRONT MOVES ACROSS THE WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY FROM 1 PM TO 4 PM EDT THIS AFTERNOON FOR CTZ002.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...EVT
AVIATION...DRAG/EVT
MARINE...DRAG/EVT
Hazardous weather outlook, Jul 10, 4:51 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
451 AM EDT TUE JUL 10 2007

ANZ230-CTZ003-004-MAZ002>019-021-026-NHZ011-012-015-RIZ001>005-008-
102100-
BOSTON HARBOR-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
BLOCK ISLAND RI-
451 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

IF SCATTERED THUNDERSTORMS DEVELOP THIS AFTERNOON OVER THE INTERIOR...SEVERAL
COULD PRODUCE DAMAGING WIND...HAIL AND BRIEF POOR DRAINAGE FLOODING RAINS
FROM 2 INCHES OF RAIN IN AN HOURS TIME. FREQUENT LIGHTNING STRIKES
WOULD OCCUR WITH THE MORE POWERFUL STORMS.

THE PRIME THREAT REGION FOR ANY SEVERE STORMS BETWEEN 1 PM AND 6 PM TODAY
IS ANTICIPATED TO BE SOUTHERN NEW HAMPSHIRE...NORTHERN AND WESTERN
MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE ANTICIPATED LATE WEDNESDAY AFTERNOON IN
THE CONNECTICUT RIVER VALLEY AND ARE CAPABLE OF PRODUCING 2 INCHES OF
RAIN IN AN HOUR...WITH RESULTANT POOR DRAINAGE STREET FLOODING IN A
FEW LOCATIONS OF THE CONNECTICUT RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS AFTERNOON.

CTZ002-102100-
HARTFORD CT-
451 AM EDT TUE JUL 10 2007

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE BETWEEN 1 PM AND 6 PM.

AN AIR QUALITY ALERT MAY BE ISSUED LATER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS LATE WEDNESDAY AFTERNOON ARE CAPABLE OF
PRODUCING 2 INCHES OF RAIN IN AN HOUR...WITH RESULTANT POSSIBLE POOR
DRAINAGE STREET FLOODING IN A FEW LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

ANZ231>237-250-254-255-MAZ020-022>024-RIZ006-007-102100-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-SOUTHERN BRISTOL MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
451 AM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE
ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

VISIBILITY IN PARTS OF THE COASTAL WATERS WILL BE REDUCED TO LESS
THAN 1/2 MILE...MAKING FOR HAZARDOUS NAVIGATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY INTO EARLY
THURSDAY. THUNDERSTORMS CARRY THE RISK OF DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED.

In the hours before

Local storm report, Jul 9, 11:17 PM EDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1117 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     NELSON                  42.98N 72.13W
07/09/2007                   CHESHIRE           NH   LAW ENFORCEMENT

            TREES/WIRES DOWN

0445 PM     TSTM WND DMG     HANCOCK                 42.97N 71.98W
07/09/2007                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            TREES/WIRES DOWN.

0540 PM     TSTM WND DMG     PEPPERELL               42.67N 71.59W
07/09/2007                   MIDDLESEX          MA   LAW ENFORCEMENT

            LARGE BRANCHES DOWN

0605 PM     HAIL             GREENFIELD              42.95N 71.85W
07/09/2007  E0.88 INCH       HILLSBOROUGH       NH   LAW ENFORCEMENT

            NICKEL HAIL

0635 PM     HAIL             2 E JAFFREY             42.81N 71.99W
07/09/2007  E1.00 INCH       CHESHIRE           NH   LAW ENFORCEMENT

0647 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/09/2007                   CHESHIRE           NH   PUBLIC

            TREES DOWN PRESCOTT AND NUTTING RDS

0647 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/09/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES/WIRES DOWN

0650 PM     HAIL             NEW IPSWICH             42.75N 71.85W
07/09/2007  E1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

0700 PM     HAIL             NEW IPSWICH             42.75N 71.85W
07/09/2007  E0.88 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

            PWR OUTAGES

0725 PM     HAIL             TOWNSEND                42.67N 71.70W
07/09/2007  E0.88 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0725 PM     LIGHTNING        ASHBY                   42.68N 71.82W
07/09/2007                   MIDDLESEX          MA   TRAINED SPOTTER

            WOMAN STRUCK BY LIGHTNING

0725 PM     TSTM WND DMG     GREENVILLE              42.77N 71.80W
07/09/2007                   HILLSBOROUGH       NH   TRAINED SPOTTER

            WIDEPREAD PWR OUTAGES IN TOWN AND VICINITY

0730 PM     HAIL             GROTON                  42.61N 71.57W
07/09/2007  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

0735 PM     TSTM WND DMG     GROTON                  42.61N 71.57W
07/09/2007                   MIDDLESEX          MA   TRAINED SPOTTER

            4 INCH LIMBS DOWN

1055 PM     TSTM WND DMG     STODDARD                43.08N 72.10W
07/09/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES RTE 143 NEAR THE FIRE TOWER.

&&

WDRAG
Local storm report, Jul 9, 11:24 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1124 PM EDT MON JUL 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     NELSON                  42.98N 72.13W
07/09/2007                   CHESHIRE           NH   LAW ENFORCEMENT

            TREES/WIRES DOWN

0445 PM     TSTM WND DMG     HANCOCK                 42.97N 71.98W
07/09/2007                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            TREES/WIRES DOWN.

0540 PM     TSTM WND DMG     PEPPERELL               42.67N 71.59W
07/09/2007                   MIDDLESEX          MA   LAW ENFORCEMENT

            LARGE BRANCHES DOWN

0605 PM     HAIL             GREENFIELD              42.95N 71.85W
07/09/2007  E0.88 INCH       HILLSBOROUGH       NH   LAW ENFORCEMENT

            NICKEL HAIL

0635 PM     HAIL             2 E JAFFREY             42.81N 71.99W
07/09/2007  E1.00 INCH       CHESHIRE           NH   LAW ENFORCEMENT

0647 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/09/2007                   CHESHIRE           NH   PUBLIC

            TREES DOWN PRESCOTT AND NUTTING RDS

0647 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/09/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES/WIRES DOWN

0650 PM     HAIL             NEW IPSWICH             42.75N 71.85W
07/09/2007  E1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

0700 PM     HAIL             NEW IPSWICH             42.75N 71.85W
07/09/2007  E0.88 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

            PWR OUTAGES

0725 PM     HAIL             TOWNSEND                42.67N 71.70W
07/09/2007  E0.88 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0725 PM     LIGHTNING        ASHBY                   42.68N 71.82W
07/09/2007                   MIDDLESEX          MA   TRAINED SPOTTER

            WOMAN STRUCK BY LIGHTNING

0725 PM     TSTM WND DMG     GREENVILLE              42.77N 71.80W
07/09/2007                   HILLSBOROUGH       NH   TRAINED SPOTTER

            WIDEPREAD PWR OUTAGES IN TOWN AND VICINITY

0730 PM     HAIL             GROTON                  42.61N 71.57W
07/09/2007  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

0735 PM     TSTM WND DMG     GROTON                  42.61N 71.57W
07/09/2007                   MIDDLESEX          MA   TRAINED SPOTTER

            4 INCH LIMBS DOWN

1055 PM     TSTM WND DMG     STODDARD                43.08N 72.10W
07/09/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES RTE 143 NEAR THE FIRE TOWER.

1121 PM     LIGHTNING        HANCOCK                 42.97N 71.98W
07/09/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON SCHOOL ST.

&&

WDRAG
Local storm report, Jul 10, 12:13 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1213 AM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     NELSON                  42.98N 72.13W
07/09/2007                   CHESHIRE           NH   LAW ENFORCEMENT

            TREES/WIRES DOWN

0445 PM     TSTM WND DMG     HANCOCK                 42.97N 71.98W
07/09/2007                   HILLSBOROUGH       NH   LAW ENFORCEMENT

            TREES/WIRES DOWN.

0540 PM     TSTM WND DMG     PEPPERELL               42.67N 71.59W
07/09/2007                   MIDDLESEX          MA   LAW ENFORCEMENT

            LARGE BRANCHES DOWN

0605 PM     HAIL             GREENFIELD              42.95N 71.85W
07/09/2007  E0.88 INCH       HILLSBOROUGH       NH   LAW ENFORCEMENT

            NICKEL HAIL

0635 PM     HAIL             2 E JAFFREY             42.81N 71.99W
07/09/2007  E1.00 INCH       CHESHIRE           NH   LAW ENFORCEMENT

0647 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/09/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES/WIRES DOWN

0647 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/09/2007                   CHESHIRE           NH   PUBLIC

            TREES DOWN PRESCOTT AND NUTTING RDS

0650 PM     HAIL             NEW IPSWICH             42.75N 71.85W
07/09/2007  E1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

0700 PM     HAIL             NEW IPSWICH             42.75N 71.85W
07/09/2007  E0.88 INCH       HILLSBOROUGH       NH   TRAINED SPOTTER

            PWR OUTAGES

0725 PM     TSTM WND DMG     GREENVILLE              42.77N 71.80W
07/09/2007                   HILLSBOROUGH       NH   TRAINED SPOTTER

            WIDEPREAD PWR OUTAGES IN TOWN AND VICINITY

0725 PM     LIGHTNING        ASHBY                   42.68N 71.82W
07/09/2007                   MIDDLESEX          MA   TRAINED SPOTTER

            WOMAN STRUCK BY LIGHTNING

0725 PM     HAIL             TOWNSEND                42.67N 71.70W
07/09/2007  E0.88 INCH       MIDDLESEX          MA   TRAINED SPOTTER

0730 PM     HAIL             GROTON                  42.61N 71.57W
07/09/2007  E1.00 INCH       MIDDLESEX          MA   AMATEUR RADIO

0735 PM     TSTM WND DMG     GROTON                  42.61N 71.57W
07/09/2007                   MIDDLESEX          MA   TRAINED SPOTTER

            4 INCH LIMBS DOWN

1055 PM     TSTM WND DMG     STODDARD                43.08N 72.10W
07/09/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN ON WIRES RTE 143 NEAR THE FIRE TOWER.

1121 PM     LIGHTNING        HANCOCK                 42.97N 71.98W
07/09/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            HOUSE STRUCK BY LIGHTNING ON SCHOOL ST.

1129 PM     TSTM WND DMG     SHARON                  42.82N 71.90W
07/09/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            LARGE TREES DOWN BLOCKING NASHUA ROAD BETWEEN ROUTES 124
            AND 123

&&

EVT
Special weather statement, Jul 10, 12:21 AM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1221 AM EDT TUE JUL 10 2007

MAZ003-004-100500-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
1221 AM EDT TUE JUL 10 2007

AT 1218 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WENDELL...OR ABOUT 10 MILES EAST OF
GREENFIELD...MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...NEW SALEM AND ORANGE BY 1230 AM
EDT...ATHOL BY 1240 AM EDT...PHILLIPSTON AND PETERSHAM BY 1250 AM
EDT...HUBBARDSTON AND TEMPLETON BY 100 AM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

DRAG

Nearby

Heat Advisories in Connecticut, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.